Jump to content

Heart Flutter?


roxie
 Share

Recommended Posts

For as long as I can remember every once in a while i get these flutter-like feelings in my chest. It lasts less than minute & it's almost like dizziness in my chest.

About a year ago I started wondering if I should say something but never did because I didn't want to go through the stress.?

Now, I have a heart rate monitor & sometimes when I get that feeling as well as times when I get emotional or excited my heart rate goes REALLY high on the monitor, around 200-235.

It's really scared me, I know I have to tell my dr & can't get in for a while.

I've read a little about SVTs not being dangerous but then I've read about v-tach & atrial flutters. It all makes me want to cry and ignore it but I know better. I've been through so much the past 12 years already.?

I hate having to go to another dr and all that jazz. What are the chances that I have something else really wrong with me or just typical PotS? Am I crazy for crying over it??

Link to comment
Share on other sites

Hi There,

I'm sorry you're having such a hard time. I have what may sound like a silly question....Do you have alot of GI issues? The reason I asked....

When I was first diagnosed, and for sometime after- I did not have GI involvement to speak of. A few months ago, I started having the same flutter you speak of, went to the Cardio, but ended up at the GI doc, it was my stomach, apparently...a few weeks later, it left (thank-you) as mysteriously as it showed up. Still happens every now and then, but not ongoing like it was for awhile.

I don't know if that's what's going on with you, but it could be, maybe?

Take care- hope you feel better sooner.

Link to comment
Share on other sites

Sometimes I think it can be related to stomach.

My cardiologist said for some people their heart gets triggered by their stomach.

As far as the SVT's they most often resolve on their own. My doctors both have assured me they are harmless. The rule of thumb they gave me were if they lasted longer than 15 minutes I could go to ER but that most likely by the time I got there it would be over. You can try to do the valsalva maneuver to get it to stop if it doesn't stop on it's own or another trick is to put your face in cold water. It is supposed to slow the heart down. I haven't tried it myself.

Try not to worry. I have done so much searching on the internet and there are so many people with these same issues it isn't even funny. It makes it sound normal when you read all the stories and they are all still alive years later to tell about it is the reassuring part.

Link to comment
Share on other sites

I have had similar heart issues and finally got one of the flutter-then-tachycardia episodes whilt I was wearing a cardiac loop monitor. The cardiologist said it was a "heart block" or conduction disorder, apparently having to do with P waves or something like that. If it happens all the time apparently they recommend a pace maker, but with occasional episodes he uses beta blockers. My episodes of heart block have become much less frequent since I started the beta blocker (very low dose), but I have to go off my meds for a TTT next Friday, so I am wondering what will happen - sometimes these things seems to come and go and taking a med at the same time feels like it might be a cooincidence rather than helping or causing a symptoms, if that makes any sense. My heart problems got much worse when I tried Cymbalta, and I had increasing GI problems at the same time. I am now going to try Sodium Cromoglycate (sp?) to see if trying to treat underlying mast cell trouble might help the whole cascade. Good luck.

Sarah

Link to comment
Share on other sites

I do have a lot of stomach problems. I have had them all my life.

I am going to have to talk to my dr about it, I hate going to the dr so much sometimes I get emotional. So a new dr makes it worse.

I'm hoping they put me on a loop recorder instead of an event recorder because I don't want to be responsible for pushing the button. I have some many symptoms so often, I don't always know where they come from?!

I've also realized I have this fear of being told there is nothing wrong with me and I am crazy.?

Most likely it is something like SVT. I think POTS has just really worn me out emotionally lately

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...